MAUDE Adverse Event Report: DORNIER MEDTECH AMERICA, INC. DORNIER HOLMIUM LASER FIBER

DORNIER MEDTECH AMERICA, INC. DORNIER HOLMIUM LASER FIBER
Model Number K2013062
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the device available for return confirmed the unit was separated as originally reported.The probable cause of the separation of the unit was a burning which occurred likely due to errant laser energy.This was evidenced by the characteristics of the observed burning on the holmium fiber which was seen predominately on one side of the fibers proximal end.No other defects or inconsistencies were noted upon review of the returned holmium fiber.The sma housing was not provided with the returned sample and therefore a verification of the information contained on the rfid chip was not possible.It is acknowledged that all holmium fiber units are subject to 100% power testing prior to release for distribution by dmta quality to ensure capability of transmission.The state of the customer laser was not confirmed in this investigation.Regarding the second instance reported involving a breakage of the fiber which resulted in a small burn to draping and the patients thigh, as stated in the dornier holmium fiber ifu, qsf-388, "dornier singleflex¿ are fragile and must be handled with utmost care.Avoid bending or coiling fiber beyond the manufacturer recommended minimum bend radius (reference fiber specifications section); doing so may result in light leakage or fiber breakage that could cause personal injury if laser is fired (refer to laser operator's manual)." the cause of this reported experience is acknowledged to not relate to a manufacturing defect and is understood to relate to an unintended external force placed on the unit.No further updates regarding the patient condition were provided from the complainant.No serious injury was reported.
 
Event or Problem Description
Complainant reported two laser fibers were observed to be broken.One reportedly "separated" and the other was observed to "snap".Both instances occurred during use.

Brand Name
DORNIER HOLMIUM LASER FIBER
Common Device Name
HOLMIUM LASER FIBER
Manufacturer (Section D)
DORNIER MEDTECH AMERICA, INC.
1155 roberts blvd
suite 100
kennesaw,
MDR Report Key9992800
Report Number1037955-2020-00010
Device Sequence Number13976388
Product Code GEX
UDI-Device Identifier04049958003097
UDI-Public01040499580030971724083010F3619S
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K123385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model NumberK2013062
Device Lot NumberF3619S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Device Age8 MO
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2020
Initial Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1